MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; VENTRICULAR (ASSIST) BYPASS
Model Number 103426
Medical Device Problem Codes Failure to Interrogate (1332); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that when the patient was seen in the clinic, there were issues with getting the system controller to connect to the heartmate (hm) touch.The patient was asked to come in again on (b)(6) 2025 to troubleshoot.There were no problems connecting his controller or his backup controller to the hm touch and all the pins at the connection site appeared to look good.It seemed that one of the pins in the interrogator was a bit wonky and it was probably the problem, not the patient's equipment.The clinic determined that there was a pin that looked a little bent in the white port of the power module patient cable.Log file review was requested which revealed only routine events.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported events of a bent pin in the power module patient cable¿s white connector and the inability to established communication with the heartmate touch were not confirmed as no products were returned for analysis.Multiple attempts were made to obtain additional information, including if any products would be returned for analysis; however, no response was received.A log file was submitted for review and data from the dates of 21oct2025 to 23oct2025 were reviewed.The data in the log file did not indicate any issues with the power module patient cable.No atypical alarms were observed in the log file.The pump maintained a speed within the low speed limit without issue throughout the timespan.The root cause of the reported events could not be conclusively determined through this analysis.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 ifu section 8 ¿ ¿equipment storage and care¿ and heartmate 3 patient handbook section 6 ¿ ¿caring for equipment¿ explain how to properly care for the equipment, including the power module patient cable.Heartmate 3 patient handbook section 6 "caring for the equipment" describes how to care for and clean all equipment, including the power module patient cable.This section also explains the importance of protecting the system controller power cables from kinks, sharp bends, and repeated bending.Section 10, entitled ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of heartmate 3 lvad, including inspecting the power module patient cables for damage.This section also informs the user to replace any equipment or system component that appears damaged or worn.The patient handbook and the ifu caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The lot number of the power module patient cable was not reported with the event.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, POWER MODULE PATIENT CABLE 14V
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23569056
Report Number2916596-2025-07163
Device Sequence Number9859936
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public(01)00813024010784
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number103426
Device Catalogue Number103426
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Patient Weight81 KG